Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2004, 7:49 PM CDT for Uvalde County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 25, 2004, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 282342
SVRSAT
TXC463-260130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT SUN APR 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 830 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR KNIPPA...OR ABOUT 6 MILES NORTHEAST OF
UVALDE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF SABINAL BY 810 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2927 9981 2912 9970 2911 9943 2930 9944
2942 9958
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:58 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 25, 6:58 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT SUN APR 25 2004 .UPDATE...SENDING A QUICK UPDATE TO INCREASE THE POPS OUT WEST. NO OTHER CHANGES AT THIS TIME. .DISCUSSION...CONVECTIONS HAS TRAILED OFF FOR MOST OF SOUTH CENTRAL TEXAS THIS AFTERNOON. HOWEVER...CONVECTION CONTINUES ALONG THE RIO GRANDE...WITH MORE ASSOCIATED WITH THE UPPER LOW OVER NORTHEASTERN NEW MEXICO AND THE TEXAS PANHANDLE. WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT 4 PM. THE MAIN FORECAST ISSUES ARE POPS/FOG TONIGHT...TEMPS MON-WED...AND POPS THU-SUN. THE VARIOUS FORECAST MODELS ARE IN GOOD AGREEMENT THROUGH 72 HRS... THEN DIFFER ON HOW TO HANDLE AN UPPER LOW CUTTING OFF OVER THE SOUTHWEST U.S. LATE IN THE WEEK. PREFER THE GFS/NOGAPS SOLUTION FOR A SLOWER DEEPER LOW...FOR WHICH THESE MODELS ARE ALREADY ADJUSTING TO THE NORMAL MODEL BIAS OF TOO FAST/SHALLOW. THAT SAID...BELIEVE COLD AIR ADVECTION...LINGERING CLOUDS/POPS...AND EVAPORATION OF THE PAST FEW DAYS RAIN WILL HOLD TEMPS SIGNIFICANTLY UNDER MAV GUIDANCE. TOMORROW. OTHERWISE...FOLLOWED ENSEMBLE GFS MOS FOR MOST PERIODS. AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE SMALL TONIGHT... UNLESS GFS SOLUTION OF BLOWING UP THE PANHANDLE CONVECTION INTO A SOUTHEASTWARD MOVING MCS. ALTHOUGH THESE ARE COMMON DURING THE LATE SPRING/EARLY FALL...IT SEEMS OVERDONE BY THE GFS. OTHERWISE...EXPECT PATCHY FOG LATE TONIGHT/EARLY MON BEFORE MODERATE WINDS AND DRIER AIR MIX IN BEHIND THE COLD FRONT. THE REST OF MID-WEEK WILL BE DRY WITH PERIODS OF MID/UPPER LEVEL PARTLY CLOUDY COVERAGE AND NEAR NORMAL TEMPS. AN IMPULSE SEEN OFF BAJA ON THE WV IMAGERY SEEMS WELL CAPTURED BY THE MODELS. HOWEVER... A CLOSED GULF...TRANSITION OVER THE MEXICAN MOUNTAINS...AND OVERALL DRY VERTICAL PROFILE ALL POINT TO NO POPS. THE CUTOFF LOW WILL BEGIN TO INDUCE RETURN GULF FLOW ON THU...SO STARTED LOW POPS THERE AND CARRIED THEM THROUGH SUN. THE BEST CHANCE OF PRECIP WILL PROBABLY BE FRI NIGHT/SAT...BUT TOO FAR OUT IN RANGE TO DEVIATE FROM MODEL GUIDANCE. && .UPDATE PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 77 55 78 / 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 58 76 51 77 / 20 0 0 0 DEL RIO INTL AIRPORT 62 80 58 78 / 50 0 0 0 SAN ANTONIO INTL AIRPORT 61 77 54 77 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 06/04/WR
Hazardous weather outlook, Apr 25, 9:45 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 945 AM CDT SUN APR 25 2004 TXZ171>173-183>194-202>209-217>225-228-261100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 945 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON...THEN TAPER OFF AND MOVE EAST THIS EVENING. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR THE SOUTHEAST COASTAL PLAINS THROUGH THIS AFTERNOON...AS HEAVY PERSISTENT RAINFALL IS EXPECTED THERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Apr 25, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| Apr 25, 7:58 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.